Thunderstorm Wind, Schuylkill
- When
- July 10, 5:42 PM EST
- Where
- Schuylkill County, Tamaqua
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.800, -75.950
Trees were reported down in Tamaqua and in Hometown at 17:51 EST.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 10, 3:00 PM EST, 2 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 400 PM EDT TUE JUL 10 2001 COLD FRONT ON LEADING EDGE OF UPR LOW OVER ERN CAN PUSHING INTO NW PA ATTM. SCT SHOWERS AND THUNDERSTORMS ONGOING ATTM BECOMING MOST ORGANIZED IN THE LAST HOUR OR TWO. EARLIER TODAY EXPECTED ANOTHER ROUND OF TSTORMS TONIGHT AS MODEL GUIDANCE SHOWED STRONG SHORTWAVE DIVING OVER UPR RIDGE INTO PA BETWEEN 6 AND 12Z. BUT GIVEN THAT POSTFRONTAL AIR HAS ENTERED NW PA...WHAT IS FIRING NOW WILL BE THE MAIN ACTION WITH ONE W TO E LINE OVER SRN PA AND ANOTHER OVER CENTRAL INTO NE PA. HOWEVER VIS SAT IMAGERY SHOWS SOME KIND OF WAVE INITIATING SHWRS/TSTMS OVER SE ONT. WHILE THESE STORMS MAY MOVE SE... THE AMS IT WILL MOVE INTO...AT LEAST OVER PA...WILL NOT BE CONDUCIVE TO SIG STORMS LATER TONIGHT. WILL MAINTAIN GENERAL SCT SHWRS/THUNDERSTORMS WITH WORDING FOR STRONG GUSTY WINDS ALL ZONES...SEVERE WORDING FOR SRN PA COUNTIES IN WATCH BOX. COOLER TOMORROW THOUGH MOS GUIDANCE FOR TOMORROW ARE SIG WARMER THAN WHAT WE HAD BEEN THINKING LAST SEVERAL DAYS. PLAYED IT THE MIDDLE OF THE ROAD. TOMORROW SHOULD FEEL COOLER THAN TODAY BUT MAY NOT BE AS COOL AS ORIGINALLY EXPECTED. UNDER COOL TEMPS ALOFT AFTN INSTABILITY SHOWERS MAY BE PREVALENT SO KEPT 30 POP FOR ALL DAY ON WED NOT JUST MORNING. EXTENDED... CONTINUE PVS THINKING WITH QUIET WEATHER. COOL TEMPS TO START THEN MODERATING INTO THE WEEKEND. ON TUE...COLD FRONT POISED TO THE NW OF PA SO INCLUDED GENERAL CHANCE OF SHOWERS ALONG WITH PC SKIES. .CTP...SVR TSTM WATCH FOR SRN HALF OF CWA UNTIL 9PM. GARTNER
PAZ024>028-033>036-056>059-063>066-110045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 158 PM EDT TUE JUL 10 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT FOR MOST OF SOUTH-CENTRAL PENNSYLVANIA... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT FOR THE FOLLOWING COUNTIES... ADAMS...BEDFORD...BLAIR...CAMBRIA...CUMBERLAND...DAUPHIN...FRANKLIN ...FULTON...HUNTINGDON...JUNIATA...LANCASTER...LEBANON...MIFFLIN... PERRY...SCHUYLKILL...SOMERSET...AND YORK. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO OCCUR. WINDS IN EXCESS OF 60 MPH AND HAIL LARGER THEN THREE QUARTERS O[F AN INCH IN DIAMETER ARE POSSIBLE IN AND NEAR THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. ONDREJIK
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees were reported down in Tamaqua and in Hometown at 17:51 EST.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256816.